Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Feb 10, 2018, 11:08 AM CST for Calcasieu Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 11:08 AM CST (17:08 UTC)
- Expired
- Feb 10, 2018, 12:00 PM CST
- In force
- 52 min
- Issued by
- NWS Lake Charles, LA
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
114
WWUS84 KLCH 101708
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1108 AM CST SAT FEB 10 2018
LAZ041-073-074-101800-
West Cameron LA-Calcasieu LA-East Cameron LA-
1108 AM CST SAT FEB 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
CALCASIEU PARISHES UNTIL NOON CST...
At 1108 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Vinton to 7 miles northwest of Hackberry
to 7 miles east of Sabine Pass. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Grand Lake, Lake
Charles Regional Airport, Starks, Moss Bluff, Sabine National
Wildlife, Carlyss, Lunita, Hacketts Corner, Buhler, Heberts Marina,
Lebleu Settlement, Gillis, Edgerly, Hackberry and Sweet Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 9380 3004 9369 3034 9370 3041 9339
3038 9303 3026 9303 3026 9300 3016 9300
3015 9296 2984 9321 2984 9333 2986 9324
3005 9329 3005 9333 2985 9335 2987 9335
2988 9340 2986 9344 2984 9340 2983 9340
TIME...MOT...LOC 1708Z 246DEG 32KT 3025 9358 3006 9352 2974 9378
$$
TinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Feb 10, 9:37 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 10, 9:37 AM CST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 937 AM CST Sat Feb 10 2018 .UPDATE... Radar still indicating lots of rain over the area this morning Rains to continue into the afternoon and evening hours. Current zones are fine. && .PREV DISCUSSION... /issued 534 AM CST Sat Feb 10 2018/ DISCUSSION... For the 10/12Z TAF Issuance. AVIATION... Forecast area is on the warm and very moist side of a frontal boundary. Meanwhile, an upper level disturbance in the southern stream will move out of east Texas and across the region. The disturbance combining with the moist air mass will produce widespread shower activity with a few thunderstorms. The mix of moderate to heavy rainfall from the showers...sea fog moving in from the Gulf...and very low cloud decks...will make for LIFR/IFR conditions throughout the day. Widespread shower activity will end west to east during the afternoon hours. However, cold frontal boundary will not push into the forecast area until the very end of the TAF period. Therefore, IFR/LIFR conditions from very low clouds, patchy fog, and scattered showers, will persist through the end of the forecast period. Rua PREV DISCUSSION... /issued 417 AM CST Sat Feb 10 2018/ DISCUSSION... Short Term (Today through Sunday) A wet start to the weekend is expected across SE Texas and SW Louisiana today as an upper level trough progresses across the region. The 00Z KLCH upper air sounding recorded a PWAT value of 1.71" which, while not being a daily record, is above the average maximum for early-to- mid February of 1.60" per the SPC Climatology. In addition to the abundant deep layer moisture, a tall, skinny CAPE profile and warm cloud depth around 3km indicate an environment that will support efficient rainfall production. Coverage of showers and thunderstorms is expected to increase from west to east throughout the day as forcing for ascent increases across the region. Showers and a few thunderstorms will remain likely through late this evening before a surface cold front moves through the region early Sunday morning. However, the shallow nature of the cold front will allow for overrunning precipitation to linger through the afternoon on Sunday into Sunday night. Overall, widespread rainfall amounts of 2-3 inches, with isolated pockets of 4 inches or more possible, through Monday morning. Soil moisture across the area is running around 70% and the latest 1HR/3HR flash flood guidance are both generally around 2-4 inches. While rainfall may be heavy at times, these factors combined with the duration of rainfall should limit the threat of flooding across the region. Therefore, WPC is now only highlighting the area in a Marginal Risk of flooding rainfall today. This should translate to the main threat of flooding being limited to streets and poor drainage areas. Across the far southeastern portions of the CWA, limited coverage of showers early in the day along with a few breaks in cloud cover could allow for some weak surface based instability to developed. The combination of 500-750 J/kg of SBCAPE and 0-6 km shear around 30 knots could support one or two more organized storms ahead of the cold front. The primary threat of any strong to marginally severe storm that can develop will be damaging winds. Long Term (Monday through Friday) Upper level ridging is expected to develop in advance of a trough digging into the western CONUS by the middle of next week. The associated surface high pressure will result in return flow that will usher increased deep layer moisture back into the region. While there will be a slight chance for showers each day, the good news is that the latest model guidance is indicating a better chance of dry conditions for outdoor activities on Lundi Gras, Fat Tuesday, Ash Wednesday, Valentines Day, Singles Awareness Day, National Plum Pudding Day, and any other day that may be celebrated during the early-to-middle part of next week. Temperatures are expected to be above average during this time range with highs ranging from the mid 60s/low 70s on Tuesday to the mid 70s by Thursday and Friday. MARINE... Onshore flow ushering warm, moist air over the cooler coastal waters has resulting in the development of sea fog this morning. While dense sea fog is only expected through mid-morning, patchy sea fog will likely continue through late tonight into early tomorrow morning when a cold front will move through the coastal waters. Showers and a few thunderstorms are expected across the coastal waters today through Sunday ahead of the cold front. A moderate to strong offshore is expected to develop behind the front and a Small Craft Advisory will likely be needed for the waters west of Intracoastal City from Sunday afternoon through Monday morning. Offshore flow will continue Tuesday before high pressure begins to build over the eastern Gulf of Mexico resulting in the redevelopment of onshore flow. Light onshore flow will then continue into next weekend. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 52 53 41 / 90 70 50 40 LCH 69 60 61 46 / 90 80 50 40 LFT 71 64 67 48 / 100 80 70 50 BPT 70 56 57 44 / 100 70 50 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...19
Hazardous weather outlook, Feb 10, 4:35 AM CST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 435 AM CST Sat Feb 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110245- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 435 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of fog will reduce visibility and could result in hazardous travel conditions across southeast Texas and southwest Louisiana through mid morning. Showers and thunderstorms are expected across the region today in advance of an approaching low pressure system. This will result in a Marginal Risk for localized flooding across southeast Texas and southwest Louisiana today. There is also a Marginal Risk for severe thunderstorms across southeastern Acadiana today. The primary threat will be damaging winds in addition to cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will move through the region Sunday morning and bring a chance for additional showers and thunderstorms. Some thunderstorms will be capable of producing gusty winds in addition to occasional cloud to ground lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-110245- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 435 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of sea fog will reduce visibility below one mile and result in hazardous navigating conditions through mid morning. While visibility is expected to improve by late morning, patchy sea fog will linger across the coastal waters through tonight. Chances for showers and thunderstorms over the coastal waters will increase through today into tonight. Some storms will be capable of producing gusty winds in addition to occasional cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to strong offshore flow is expected to develop in the wake of a cold front Sunday. This will likely result in hazardous conditions for small craft Sunday afternoon through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 10, 9:47 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
947 AM CST SAT FEB 10 2018
TXZ215-216-101615-
Orange TX-Jefferson TX-
947 AM CST SAT FEB 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON AND WESTERN
ORANGE COUNTIES UNTIL 1015 AM CST...
At 947 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from China to Hamshire. Movement was northeast at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Vidor, Nome, Hamshire, Central
Gardens, Bevil Oaks, China, Rose City, Pine Forest, Lakeview, Port
Acres, Fannett, La Belle and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9430 3014 9428 3017 9428 3017 9424
3019 9421 3018 9419 3019 9418 3017 9417
3016 9411 3020 9409 3023 9412 3024 9408
3024 9401 2991 9393 2979 9435 2989 9436
2989 9440 3002 9445 3010 9445
TIME...MOT...LOC 1547Z 233DEG 29KT 3003 9433 2989 9431
TinglerSpecial weather statement, Feb 10, 10:24 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1024 AM CST SAT FEB 10 2018
LAZ041-073-TXZ215-216-101700-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
1024 AM CST SAT FEB 10 2018
...SPECIAL WEATHER STATEMENT...
At 1023 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Vidor to near Nederland to 8 miles southeast of
La Belle. Movement was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Vinton, Central Gardens, Sabine National
Wildlife, Johnsons Bayou, Mauriceville, Rose City, Pine Forest, Port
Acres, Forest Heights, Orangefield and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 9409 3024 9380 3024 9371 3027 9371
3032 9351 3002 9349 2976 9359 2974 9388
2980 9391 2983 9380 2989 9377 2997 9376
3000 9379 2999 9386 2993 9386 2986 9393
2984 9392 2984 9395 2974 9390 2972 9422
TIME...MOT...LOC 1623Z 260DEG 25KT 3011 9399 2995 9397 2978 9407
TinglerSpecial weather statement, Feb 10, 11:08 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1108 AM CST SAT FEB 10 2018
LAZ041-073-074-101800-
West Cameron LA-Calcasieu LA-East Cameron LA-
1108 AM CST SAT FEB 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
CALCASIEU PARISHES UNTIL NOON CST...
At 1108 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Vinton to 7 miles northwest of Hackberry
to 7 miles east of Sabine Pass. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Grand Lake, Lake
Charles Regional Airport, Starks, Moss Bluff, Sabine National
Wildlife, Carlyss, Lunita, Hacketts Corner, Buhler, Heberts Marina,
Lebleu Settlement, Gillis, Edgerly, Hackberry and Sweet Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 9380 3004 9369 3034 9370 3041 9339
3038 9303 3026 9303 3026 9300 3016 9300
3015 9296 2984 9321 2984 9333 2986 9324
3005 9329 3005 9333 2985 9335 2987 9335
2988 9340 2986 9344 2984 9340 2983 9340
TIME...MOT...LOC 1708Z 246DEG 32KT 3025 9358 3006 9352 2974 9378
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:32 AM CST | Marine Dense Fog Advisory | LCH | 5 hr | |
| Feb 10, 10:34 AM CST | Special Marine Warning | LCH | 26 min | |
| Feb 10, 10:43 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 22 min |
| Feb 10, 11:12 AM CST | Special Marine Warning | LCH | 63 min | |
| Feb 10, 1:33 PM CST | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Feb 10, 2:48 PM CST | Areal Flood Advisory | LCH | Acadia, Calcasieu, Jefferson Davis | 3 hr |
| Feb 10, 2:52 PM CST | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Feb 10, 3:50 PM CST | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Feb 10, 4:29 PM CST | Flash Flood Watch | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 5 hr |
| Feb 10, 7:56 AM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Feb 10, 8:55 AM CST | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Feb 10, 9:47 AM CST | Special Weather Statement | LCH | Jefferson | 28 min |
| Feb 10, 10:24 AM CST | Special Weather Statement | LCH | Jefferson, Orange | 36 min |
| Feb 10, 10:58 AM CST | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| Feb 10, 12:11 PM CST | Areal Flood Warning | LCH | Hardin | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.